MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).The returned advanix rx bili preload stent was analyzed.A visual evaluation noted that the stent was returned unloaded from the delivery system.The stent did not have any visual issue.The pull wire was kinked in several locations at the proximal side where the pull wire cap was placed, indicating that it was properly assembled during manufacturing.The pull wire cap was detached from the delivery system and it was not returned for analysis.The push catheter was kinked in several locations.The guide catheter was bent in several locations and it was detached from the delivery system.No other issues with the device were noted.The reported event was not confirmed.Based on the product analysis, boston scientific concludes that the patient presented tight stricture.Therefore, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.It's important to mention that the reported anatomical factor could cause resistance and/or friction during the deployment attempt of the stent, the device may become difficult or unable to be properly/smoothly advanced/handled.At the same time, impacting the functionality of the device generating the observed device bent/kinks.Additionally, the continued attempts to retract the guide catheter or force applied to the device to release the stent in addition to the found bent/kinks could result in the observation of guide catheter detachment and the pull wire cap detachment issue.This device condition could have generated the reported issue device difficult to advance guidewire.It is important to mention that the pull wire is bent at the proximal side where the pull wire cap is placed, indicating that it was properly assembled during manufacturing.Therefore, adverse event related to patient condition is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, the physician felt severe resistance while attempting to retract the guide catheter for stent deployment.Reportedly, the stent was unable to be deployed and it was removed along with the delivery system from the patient.The procedure was successfully completed with another advanix biliary stent.The patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation finding of guide catheter detached/separated.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10071513
Report Number3005099803-2020-01867
Device Sequence Number3881878
Product Code FGE
UDI-Device Identifier08714729787259
UDI-Public08714729787259
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Model NumberM00534700
Device Catalogue Number3470
Device Lot Number0023500468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1